Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 280, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 10, 2025, 8:15 PM CDT for Cherokee County, Crawford County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2025, 8:15 PM CDT (01:15 UTC)
- Expired
- Aug 10, 2025, 9:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherokee County, KS, Crawford County, KS
The radar
The Springfield radar (KSGF), 129 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 466 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:42 PM CDT, 1 hour 33 minutes earlier. Its key messages:
- Shower and thunderstorm chances (40-70%) this evening into tonight, especially northwest of Interstate 44. A few damaging wind gusts are possible along with localized flooding across southeast Kansas and southwest Missouri. Damaging wind gusts of 50-60 mph, in addition to localized heavy rainfall will be the primary concerns.
- Hot and humid conditions persist for portions of the area this afternoon with highs in the lower 90s, with heat index values approaching 100 degrees.
- Daily rain chances (30-50%) persist through early next week with temperatures returning to near normal for mid August.
Area forecast discussion, Aug 10, 6:42 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Springfield MO 642 PM CDT Sun Aug 10 2025 .KEY MESSAGES... - Shower and thunderstorm chances (40-70%) this evening into tonight, especially northwest of Interstate 44. A few damaging wind gusts are possible along with localized flooding across southeast Kansas and southwest Missouri. Damaging wind gusts of 50-60 mph, in addition to localized heavy rainfall will be the primary concerns. - Hot and humid conditions persist for portions of the area this afternoon with highs in the lower 90s, with heat index values approaching 100 degrees. - Daily rain chances (30-50%) persist through early next week with temperatures returning to near normal for mid August. && .SHORT TERM /THROUGH TONIGHT/... Issued at 300 PM CDT Sun Aug 10 2025 Current Conditions and Synoptic Pattern: Water vapor and upper air analysis continues to show a upper level trough across the northern Plains with the ridge losing its grip on the area. The atmosphere was becoming increasingly unstable and high in moisture with a PW value measured at 1.63in this morning on the sounding. The synoptic front was analyzed from around Wichita to Kansas City with a myriad of outflow boundaries across southern Missouri. An area of showers and storms was ongoing southeast of Springfield in an area of uncapped instability and lift from a previous boundary. Localized heavy rainfall rates and lightning are occuring with this activity. Further west, the airmass was still likely capped however satellite shows strong heating and a tight instability gradient exists across southeast Kansas into southwest Missouri. Lastly, outside of rainfall, temps have reached the lower 90s with dewpoints in the upper 60s to lower 70s. This Afternoon through Tonight: A complex and messy convective evolution is expected with strong moisture convergence likely to break the cap within the next few hours across southeast Kansas into western Missouri along those boundaries. This is supported well by the 12z HREF data. While instability and moisture is high, wind shear is low which should keep the severe threat to a marginal level with wet microburst the main concern (wind gusts to 60mph). Storm motions will be slow therefore heavy rainfall rates of 1-2 inches per hour could occur which could cause localized flooding. The stream levels across the area are lower than they have been and antecedent conditions are dry therefore we have only gone with a Flood Watch for Bourbon County Kansas at this time. Its uncertain how far east and south storms move tonight (especially after 9pm). Most guidance takes storms to the I-44 corridor and as far east as Highway 65 but not much else south and east of there. Precip chances will continue to be refined through the evening. Storm total rainfall amounts vary however the 12z HREF data supports pockets of 1-3 inches of rainfall through tonight along and northwest of I-44. Some areas may see little if any rainfall depending on how widespread the storm coverage is. There could be isolated instances where a storm sits over a location and produces 4-5 inches of rainfall however confidence in this scenario is low and extremely difficult to pinpoint where it may occur, if at all. Storms could continue to develop overnight in southeast Kansas, closer to the front and low level jet. Additionally an MCS is expected to move through southern Kansas tonight and could move into the area by early Monday morning. This MCS should be on a weakening trend given the loss of instability and the potential for our area to be worked over by this evenings storms. We don't have a lot of confidence in that MCS therefore additional updates are likely tonight. && .LONG TERM /MONDAY THROUGH SUNDAY/... Issued at 300 PM CDT Sun Aug 10 2025 Short term guidance suggests that some dry time will occur in between any lingering morning activity and afternoon scattered redevelopment. The MCS could leave behind an MCV or outflow boundary that kicks off afternoon storms. Otherwise it will likely remain hot and humid with highs around 90. Tuesday through Friday: Ensemble data continues to suggest that shortwaves will likely continue to move through the area which will keep pops in the 20-50% range through Thursday. There is then a signal that upper level ridging develops towards the end of the week. Temps should remain closer to average next week given precip chances with increasing temps by the end of the week. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 633 PM CDT Sun Aug 10 2025 Scattered showers and storms are expected through this evening into the overnight hours. Could see some more widespread activity into the overnight, especially north of BBG and areas along and north of I-44. Tempo groups have been added for this evening and then prob 30 groups overnight. Winds will be southerly with periods of west to southwest winds. Any thunderstorm that moves over a site could produce gusty downburst winds. Ceilings and vis should remain VFR outside of any storms. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...Flood Watch through Monday morning for KSZ073. MO...None. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Hatch
Hazardous weather outlook, Aug 10, 5:47 PM CDT, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 547 PM CDT Sun Aug 10 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112300- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 547 PM CDT Sun Aug 10 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Marginal hail risk. Marginal thunderstorm wind damage risk. Limited lightning risk. Limited excessive heat risk. Significant excessive rainfall risk DISCUSSION... Scattered shower and thunderstorm chances (30-60%) this afternoon mainly southeast of Interstate 44. Low chances (5%) for a few isolated strong thunderstorms to produce damaging wind gusts of 50-60 mph, in addition to localized heavy rainfall. Hot and humid conditions persist for portions of the area today with highs in the lower to middle 90s, with heat index values approaching 100 degrees. Additional shower and thunderstorm chances (30-60%) this evening into tonight, mainly along and northwest of Interstate 44. A few damaging wind gusts will be a concern along with localized flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Daily shower and thunderstorm chances (30-50%) persist through early to mid next week. Localized heavy rainfall may accompany this activity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Special weather statement, Aug 10, 4:52 PM CDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Springfield MO
452 PM CDT Sun Aug 10 2025
KSZ073-097-102215-
Bourbon KS-Crawford KS-
452 PM CDT Sun Aug 10 2025
...STRONG THUNDERSTORMS WILL IMPACT BOURBON AND CRAWFORD COUNTIES
THROUGH 515 PM CDT...
At 452 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Redfield to 8 miles
east of St. Paul. Movement was east at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pittsburg, Fort Scott, Frontenac, Girard, Arma, Marmaton, Mulberry,
Franklin, Bronson, Arcadia, Uniontown, Walnut, Fulton, Redfield,
Hepler, Beulah, Croweburg, Yale, Harding, and Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3794 9507 3804 9461 3742 9462 3738 9509
TIME...MOT...LOC 2152Z 257DEG 19KT 3788 9487 3747 9503
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HatchSpecial weather statement, Aug 10, 7:06 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Springfield MO
706 PM CDT Sun Aug 10 2025
MOZ090-091-110030-
Greene MO-Webster MO-
706 PM CDT Sun Aug 10 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WEBSTER AND
SOUTHEASTERN GREENE COUNTIES THROUGH 730 PM CDT...
At 706 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fordland, or 9 miles southeast of Strafford, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rogersville and Fordland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3709 9312 3725 9311 3725 9287 3708 9287
TIME...MOT...LOC 0006Z 199DEG 7KT 3717 9298
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NelsonSpecial weather statement, Aug 10, 7:15 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Springfield MO
715 PM CDT Sun Aug 10 2025
MOZ079-080-090-110045-
Dallas MO-Polk MO-Greene MO-
715 PM CDT Sun Aug 10 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN DALLAS...
SOUTHEASTERN POLK AND NORTHEASTERN GREENE COUNTIES THROUGH 745 PM
CDT...
At 715 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fair Grove, or 7 miles northwest of Strafford, moving north at 10
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fair Grove, Pleasant Hope, Halfway, Olive, Bassville, and Foose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3728 9322 3763 9334 3766 9315 3743 9307
3732 9308
TIME...MOT...LOC 0015Z 199DEG 7KT 3737 9318
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NelsonSpecial weather statement, Aug 10, 7:19 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Springfield MO
719 PM CDT Sun Aug 10 2025
KSZ073-097-MOZ066-110045-
Bourbon KS-Crawford KS-Vernon MO-
719 PM CDT Sun Aug 10 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BOURBON...
NORTHEASTERN CRAWFORD AND SOUTHWESTERN VERNON COUNTIES THROUGH 745 PM
CDT...
At 719 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arcadia, or 9 miles south of Fort Scott, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Scott, Marmaton, Arcadia, Deerfield, Garland, and Pawnee
Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3790 9452 3765 9447 3765 9461 3763 9462
3761 9478 3783 9484
TIME...MOT...LOC 0019Z 245DEG 11KT 3769 9472
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
NelsonLocal storm report, Aug 10, 7:33 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
733 PM CDT Sun Aug 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM Hail 4 WSW Olive 37.45N 93.19W
08/10/2025 M0.75 Inch Polk MO Cocorahs
&&
TEOLocal storm report, Aug 10, 7:37 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
737 PM CDT Sun Aug 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM Hail 4 W Olive 37.45N 93.19W
08/10/2025 M1.00 Inch Polk MO Cocorahs
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:06 PM CDT | Special Weather Statement | SGF | Webster | 24 min |
| Aug 10, 7:15 PM CDT | Special Weather Statement | SGF | Polk | 30 min |
| Aug 10, 7:25 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 35 min |
| Aug 10, 7:44 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Webster | 31 min |
| Aug 10, 9:56 PM CDT | Special Weather Statement | SGF | Lawrence | 34 min |
| Aug 10, 10:17 PM CDT | Special Weather Statement | SGF | Jasper | 28 min |
| Aug 10, 10:40 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 50 min |
| Aug 10, 10:43 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 28 min |
| Aug 10, 11:29 PM CDT | Special Weather Statement | SGF | Dade | 46 min |
| Aug 11, 4:06 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 24 min |
| Aug 11, 4:40 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 34 min |
| Aug 11, 5:28 PM CDT | Flash Flood Warning | SGF | Barton, Jasper | 6 hr |
| Aug 11, 5:39 PM CDT | Areal Flood Advisory | SGF | Jasper, Newton | 4 hr |
| Aug 11, 5:54 PM CDT | Special Weather Statement | SGF | Cedar | 36 min |
| Aug 11, 6:13 PM CDT | Flash Flood Warning | SGF | Cedar | 5 hr |
| Aug 10, 7:19 PM CDT | Special Weather Statement | SGF | Bourbon | 26 min |
| Aug 10, 7:50 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 25 min |
| Aug 10, 9:58 PM CDT | Special Weather Statement | SGF | Cherokee | 47 min |
| Aug 10, 10:06 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 39 min |
| Aug 10, 10:50 PM CDT | Special Weather Statement | SGF | Bourbon | 40 min |
| Aug 11, 3:41 PM CDT | Special Weather Statement | SGF | Crawford | 34 min |
| Aug 11, 3:55 PM CDT | Special Weather Statement | SGF | Cherokee | 35 min |
| Aug 11, 4:09 PM CDT | Flash Flood Warning | SGF | Cherokee, Crawford | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.